Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Example of an algebra which is nontopologizable as a locally convex topological algebra


Author: W. Żelazko
Journal: Proc. Amer. Math. Soc. 110 (1990), 947-949
MSC: Primary 46H05; Secondary 46J05
DOI: https://doi.org/10.1090/S0002-9939-1990-1012942-0
MathSciNet review: 1012942
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ X$ be a real or complex linear space and denote by $ L(X)$ the algebra of all its endomorphisms. We prove that $ L(X)$ is topologizable as a locally convex topological algebra (with jointly continuous multiplication) if and only if it is topologizable as a Banach algebra and this holds if and only if $ X$ is of finite dimension.


References [Enhancements On Off] (What's this?)

  • [1] Edward Beckenstein, Lawrence Narici, and Charles Suffel, Topological algebras, North-Holland Publishing Co., Amsterdam-New York-Oxford, 1977. North-Holland Mathematics Studies, Vol. 24; Notas de Matemática, No. 60. [Mathematical Notes, No. 60]. MR 0473835
  • [2] Anastasios Mallios, Topological algebras. Selected topics, North-Holland Mathematics Studies, vol. 124, North-Holland Publishing Co., Amsterdam, 1986. Notas de Matemática [Mathematical Notes], 109. MR 857807
  • [3] Lucien Waelbroeck, Topological vector spaces and algebras, Lecture Notes in Mathematics, Vol. 230, Springer-Verlag, Berlin-New York, 1971. MR 0467234
  • [4] W. Żelazko, Selected topics in topological algebras, Aarhus University Lecture Notes, vol. 31, 1971.
  • [5] -, O pewnych otwartych problemach teorii algebr topologicznych, Proc. Conf. Szczecin, 1988, in print.
  • [6] -, On certain open problems in topological algebras, Rend. Sem. Mat. Fis. Milano, in print.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46H05, 46J05

Retrieve articles in all journals with MSC: 46H05, 46J05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1012942-0
Keywords: Locally convex algebras, topologization of an algebra
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society